Can Nadolol while treating severe sleep apnea and atrial fibrillation?

default
Posted on Tue, 2 Jun 2015 in Hypertension and Heart Disease
Question: Hello,
I have a history of severe Apnea and had 1 Afib occurance. Finally went to another specialist and he determined I had a hiatal Hernia that was causing my esophagus to rub on Atrium causing rhythm disturbance. I was taking Metatropol 25mg 4 times a day (I split 4 times rather than 50X2day because of half life. New Cardiologist put me on Nadalol 20mg 2 times a day and Nexium 40mg. I feel great no issues. I just think my pulse is too low ranging from 45-55 in morning to 50-60 during the day. I just took it and its 48. Is this too low and when should I get nervous? I feel great but really relaxed, Nadalol works great but it seems too much?
doctor
Answered by Dr. Benard Shehu 31 minutes later
Brief Answer:
Following advice...

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

As long as you feel great and relaxed, you shouldn't worry about Nadalol dosage. It's working perfectly as long as HR during the day is between 50-60 and you feel great.

It's not working to much and you don't need to reduce the dosage.

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu 55 minutes later
Thanks for the update. My pulse is going in high 40's during rest in morning (okay?). Usually in 50's rest of day. I have no light headed, just a little tired, no tingling anywhere and ankles look good no water retention. Nadalol works so much better for me than metatropol. I am still surprised that esophagus could touch atrium....Went to XXXXXXX Clinic . Again thank you
doctor
Answered by Dr. Benard Shehu 59 minutes later
Brief Answer:
Following advice.

Detailed Answer:
Hi back,

If you are a little tired and you don't tolerate this well you may try to reduce the evening dose ( half the current dose).

However if you tolerate well you don't need to change the dose.

It's very common in patient with hiatal hernia that espphagus will be on close contact with heart. This will cause palpitations and arrhythmia.

Hope this was of help!
Dr.Benard
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Arrhythmia

doctor1 MD

I am a 56 year, old post menopausal female who was diagnosed 18 months ago with idiopathic RVOT. My angiogram, MRI, ultrasound and other tests...

doctor1 MD

Hello, I had an abnormal ECG-ST & T segment downsloping in 2-3 aVF, V4-V-6. The doctor said it looked worse than the one I had 6 monthes prior. So,...

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT...

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg,...

doctor1 MD

patient is negative for provocable arrhythmia ...meaning

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

I recently had an echo and stress test due to abnormal EKG following six months of FOLFOX chemo. I was told I have RBBB and a shadow at and behind...

Get personalised answers from verified doctor in minutes across 80+ specialties

149 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2